Utah, 2016Dense Fog in Utah, January 25, 2016
January 25, 2016 · NWS GJT · 1 event in 1 county or zone
Low level moisture trapped at the surface due to a recent winter storm resulted in areas of dense fog within northeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low level moisture trapped at the surface due to a recent winter storm resulted in areas of dense fog within northeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jan 25, 3:30 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 25, 3:30 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
330 AM MST MON JAN 25 2016
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM MST MON JAN 25 2016
NORTHWEST FLOW WILL DOMINATE THE WEATHER PATTERN TODAY. A
SECONDARY WEAK WAVE WILL MOVE THROUGH THE FORECAST AREA LATER
THIS MORNING AND THIS AFTERNOON. A COMBINATION OF NORTHWEST
OROGRAPHICS AND WEAK INSTABILITY WILL RESULT IN AN UPTICK IN
COVERAGE ACROSS THE NORTHERN AND CENTRAL MOUNTAINS OF WESTERN
COLORADO WITH LIGHT ADDITIONAL ACCUMULATIONS EXPECTED. SNOW WILL
DIMINISH OVER THE HIGHER TERRAIN THIS EVENING WITH PARTIAL
CLEARING OVERNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
GREAT BASIN BY TOMORROW WITH DRIER CONDITIONS EXPECTED.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM MST MON JAN 25 2016
HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN AND MIGRATE EAST TUE
NIGHT AND WEDNESDAY. THE GFS SHOWS A WEAK SHORTWAVE DROPPING DOWN
THE EAST SIDE OF THE RIDGE WED NGT AND THU MORNING BUT IT IS
MOISTURE STARVED AND SHOULD ONLY PRODUCE MID AND HI CLOUDS. THIS
TROUGH STARTS THE PROCESS OF BREAKING DOWN THE RIDGE. THE MOSTLY
CLEAR SKIES THROUGH THURSDAY SHOULD HELP STRONG INVERSIONS TO
FORM AT NIGHT AGAIN...WHICH MAY MEAN FOG AND LOW STRATUS WILL FORM
IN THE EASTERN UINTA BASIN AND IN THE LOWER ELEVATIONS OF THE
FOUR CORNERS BETWEEN DURANGO AND PAGOSA SPRINGS.
THE RIDGE WILL CONTINUE FLATTENING THU NIGHT AND FRIDAY AS THE
POLAR FRONT SAGS SOUTH OVER THE PACNW AND NORTHERN ROCKIES. BY
EARLY SATURDAY MORNING THE FRONT WILL SPREAD CLOUDS AND SOME
PRECIP ALONG THE NORTHERN CO AND UT BORDERS. THIS PRECIP WILL
GRADUALLY MOVE SOUTH AND SPREAD ACROSS THE NORTHERN TWO THIRDS OF
THE FORECAST AREA SAT AFTERNOON...AND NEARLY ALL OF THE FORECAST
AREA SUNDAY. HAVE INCREASED CLOUD AND THE CHANCE OF PRECIP FRIDAY
THROUGH SUNDAY FROM NORTH TO SOUTH.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 330 AM MST MON JAN 25 2016
UNSTABLE NORTHERLY WINDS AT MOUNTAINTOP LEVEL WILL KEEP SNOW SHOWERS
AND OROGRAPHIC SNOW GOING THROUGH ABOUT 16Z..THEN GRADUALLY
DECREASE THEREAFTER. KTEX AND KASE HAVE THE HIGHEST PROBABILITIES
OF KEEPING IFR TO MVFR CONDITIONS UNTIL ABOUT 15Z. FOG NEAR KVEL
WITH IFR/LIFR CIGS AND VSBYS WILL CONTINUE THROUGH LATE MORNING AS
WELL. THE REMAINING FORECAST TERMINALS SHOULD KEEP VFR LEVELS
THROUGH THE NEXT 24 HOURS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY UNTIL 9 AM MST THIS MORNING FOR
COZ002>005-009-010-012>014-017-018.
UT...&&
SHORT TERM...MPM
LONG TERM...CC
AVIATION...CCHazardous weather outlook, Jan 25, 3:01 AM MST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
301 AM MST MON JAN 25 2016
COZ001>014-017>023-UTZ022>025-027>029-261015-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
301 AM MST MON JAN 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS THROUGH EARLY
MORNING...DECREASE THIS AFTERNOON...THEN END OVERNIGHT.
DRIVING THROUGH THE MOUNTAINS WILL REMAIN LOCALLY HAZARDOUS FROM
PAST AND CURRENT SNOWFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SNOW SHOWERS ARE EXPECTED TUESDAY...THEN DRIER WEATHER
WILL MOVE IN WEDNESDAY THROUGH FRIDAY.
THERE IS A CHANCE OF SNOW SATURDAY AND SUNDAY MAINLY OVER THE
NORTHERN HALF OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Dense Fog, Eastern Uinta Basin
- When
- January 25, 5:00 AM MST to 8:00 AM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Dense fog occurred in portions of the eastern Uinta Basin. The visibility dropped to a quarter mile at the Vernal Airport for about 2 hours.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Alaska, January 25 to 26, 2016$23,000 · 62 kt wind · 6 events
- Winter Weather in Wisconsin, January 25 to 26, 20169 events
- Winter Weather in Michigan, January 25 to 26, 20168 events
- Heavy Snow in New Mexico, January 25 to 26, 20167 events
- Dense Fog in Montana, January 25 to 26, 20164 events
- Winter Weather in South Dakota, January 25, 20163 events
- Winter Weather in Colorado, January 25, 20163 events
- Dense Fog in Colorado, January 25, 20161 event
- Dense Fog in Colorado, January 25 to 26, 20161 event
- Blizzard in Alaska, January 25, 20161 event
- Dense Fog in Utah, January 25 to 26, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617585.